White Rose University Consortium logo
University of Leeds logo University of Sheffield logo York University logo

Hierarchical graph transformation

Drewes, F., Hoffmann, B. and Plump, D. (2002) Hierarchical graph transformation. Journal of Computer and System Sciences, 64 (2). pp. 249-283. ISSN 0022-0000

Full text not available from this repository.


When graph transformation is used for programming purposes, large graphs should be structured in order to be comprehensible. In this paper, we present an approach for the rule-based transformation of hierarchically structured hypergraphs. In these graphs, distinguished hyperedges contain graphs that can be hierarchical again. Our framework extends the well-known double-pushout approach from flat to hierarchical graphs. In particular, we show how pushouts and pushout complements of hierarchical graphs and graph morphisms can be constructed recursively. Moreover, we make rules more expressive by introducing variables which allow us to copy and remove hierarchical subgraphs in a single rule application.

Item Type: Article
Institution: The University of York
Academic Units: The University of York > Computer Science (York)
Depositing User: York RAE Import
Date Deposited: 23 Apr 2009 14:58
Last Modified: 23 Apr 2009 14:58
Published Version: http://dx.doi.org/10.1006/jcss.2001.1790
Status: Published
Publisher: Elsevier Science B.V.
Identification Number: 10.1006/jcss.2001.1790
URI: http://eprints.whiterose.ac.uk/id/eprint/6580

Actions (repository staff only: login required)